Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 132, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2018, 12:13 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2018, 12:13 PM MST (19:13 UTC)
- Expired
- Aug 23, 2018, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 129 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738
WGUS55 KVEF 231913
FFWVEF
AZC015-232215-
/O.NEW.KVEF.FF.W.0132.180823T1913Z-180823T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
1213 PM MST THU AUG 23 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Mohave County in northwestern Arizona...
* Until 315 PM MST.
* At 1210 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is may
be imminent or could very shortly.
* Flash flooding will be possible in parts of Hack and Grama Canyon,
the Kanab Creek Wilderness and Antelope Valley Road of
northeastern Mohave County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of washes and low water
crossings which are potentially dangerous in heavy rain. Do not
attempt to cross flooded roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3634 11267 3636 11270 3629 11281 3628 11287
3626 11289 3626 11292 3624 11294 3644 11309
3673 11309 3671 11263 3667 11264 3659 11262
3653 11266 3648 11262 3644 11264 3641 11262
$$
TB31 follow-up statement
897
WGUS75 KVEF 232136
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
236 PM MST THU AUG 23 2018
AZC015-232215-
/O.CON.KVEF.FF.W.0132.000000T0000Z-180823T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
236 PM MST THU AUG 23 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MST FOR
NORTHEASTERN MOHAVE COUNTY...
At 233 PM MST, Doppler radar indicated thunderstorms had mostly
dissipated within the warning area, however, flash flooding may
still be ongoing where over an inch of rainfall fell earlier.
Additional development of shower and storms are also possible,
therefore the warning will continue through 315 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3634 11267 3636 11270 3629 11281 3628 11287
3626 11289 3626 11292 3624 11294 3644 11309
3673 11309 3671 11263 3667 11264 3659 11262
3653 11266 3648 11262 3644 11264 3641 11262
$$
TB3What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 10:02 AM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Aug 23, 10:02 AM MST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1002 AM PDT Thu Aug 23 2018 .SYNOPSIS...Thunderstorms will be possible again over northwest Arizona today before dry and stable finally pushes in Friday. Tranquil weather with seasonal temperatures and afternoon breezes are expected through the first half of the weekend. A deepening trough could bring gusty winds to much of the region Sunday and Monday. && .UPDATE...A few light showers are developing over northern Mohave County this morning with Mohave County the primary focus area for showers and storms today. Temperatures today should be a couple of degrees warmer than yesterday with afternoon/evening southerly breezes expected. The forecast looks in pretty good shape so no updates this morning. && .AVIATION...For McCarran...Southerly to southeasterly winds generally less than 10 kts will be possible through the remainder of the morning. By 20-21Z later this afternoon, expect south to southwesterly winds to pick up with gusts to 18-23 kts. Between 03- 05Z this evening, there should be a brief lull in gusts which should return between 06-09Z before light diurnal winds kick in by 10-12Z tomorrow morning. Similar winds are expected tomorrow. Much less coverage is expected today thunderstorm-wise, only expecting a few isolated thunderstorms possible but well east of the terminal. For the rest of southern Nevada, northwest Arizona and southeast California...Mostly diurnal winds will continue through the early morning across the region. By 18-20Z today, breezy southerly winds will overspread the region with gusts to 20-25 kts. By 03-05Z this evening, expect diurnal winds to kick in and continue overnight. Isolated thunderstorms will be possible this afternoon across Mohave County mostly thus activity should stay east of all terminals. && .PREVIOUS DISCUSSION...335 AM PDT... .SHORT TERM...through Saturday. Thunderstorms today should be fully confined to Mohave County Arizona while the rest of the region experiences dry weather with south southwest winds generally 10 to 15 mph in the afternoon. Recent mesoanalysis does reveal surface dewpoints in the 60s across central and northeast Clark County and along the Colorado River Valley. There was also a pocket of dewpoints in the mid 40s in the south central part of the Las Vegas Valley. However, an increasingly dry and stable westerly flow aloft and increasing southwest winds this afternoon will push sufficient moisture for thunderstorms east of the Colorado River as daytime heating peaks during the afternoon. There will not be much in the way of jet divergence or other dynamic support to enhance convection so storms will initiate over the higher terrain then will end in the evening with the loss of daytime heating. A persistent light southwest to west flow will spread dry and stable air across the region Friday and Saturday as a broad trough moves over the northwest tier of states. Models indicate dewpoints will drop into the mid 20s by Friday afternoon across southern Nevada and temperatures through Saturday will hold fairly close to normal values that were observed Thursday. .LONG TERM....Sunday through Thursday. Southwest flow will continue to bring in dry air across much of the region and keep monsoonal moisture confined to central AZ through the weekend. By Sunday afternoon, the medium range models bring in a trough across the NW states which will result in increased southwest winds of 20 to 30 MPH across the region. Beyond Sunday night the forecast is much less confident. The most recent model runs diverge quite a bit than previous runs with the evolution of this trough. The current ECMWF does not dig the trough as deep and quickly moves it eastward by Monday afternoon. The current GFS does the opposite and digs the trough further in the Great Basin region before dropping a shortwave over northern CA/NV by Monday. With these model differences, decreased the magnitude of the southwest winds on Monday afternoon a tad. However, with either scenario, persistent southwest flow will scour out the remaining moisture across the region leaving mostly clear skies and a slightly below normal to near normal temperatures through the work week. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Salmen AVIATION...Boucher SHORT TERM...Adair LONG TERM...Kryston For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 23, 7:26 AM MST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
726 AM PDT THU AUG 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 15 N COTTONWOOD COVE 35.71N 114.71W
08/22/2018 CLARK NV PARK/FOREST SRVC
DIRT BERMS WERE DAMAGED, AND ROCKS THE SIZE
OF BASKETBALLS WASHED ONTO THE ROAD. TIME
ESTIMATED BASED ON RADAR.
&&Local storm report, Aug 23, 10:11 AM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1011 AM PDT THU AUG 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD 14 NNE WIKIEUP 34.91N 113.56W
08/22/2018 MOHAVE AZ DEPT OF HIGHWAYS
BOGLES RANCH RD. CLOSED DUE TO FLOODING
BETWEEN UPPER TROUT CREEK RD. AND BOGLES
RANCH ACCORDING TO MOHAVE COUNTY ROADS. TIME
ESTIMATED FROM RADAR.
0400 PM FLASH FLOOD 3 N WIKIEUP 34.74N 113.61W
08/22/2018 MOHAVE AZ DEPT OF HIGHWAYS
PUMP STATION RD. CLOSED DUE TO FLOODING FROM
HWY 93 TO BACK RD. ACCORDING TO MOHAVE
COUNTY ROADS. TIME ESTIMATED FROM RADAR.
0400 PM FLASH FLOOD 4 SSE WIKIEUP 34.65N 113.58W
08/22/2018 MOHAVE AZ DEPT OF HIGHWAYS
BANEGAS RD. CLOSED DUE TO FLOODING FROM HWY
93 TO BANEGAS CROSSING ACCORDING TO MOHAVE
COUNTY ROADS. TIME ESTIMATED FROM RADAR.
0330 PM FLASH FLOOD 10 N WIKIEUP 34.85N 113.63W
08/22/2018 MOHAVE AZ DEPT OF HIGHWAYS
HUFFRITTER CROSSING CLOSED DUE TO FLOODING
FROM HWY 93 TO BACK RD. ACCORDING TO MOHAVE
COUNTY ROADS. TIME ESTIMATED FROM RADAR.
&&
JVThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 11:54 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Aug 23, 12:27 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.